MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7375-24
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received that the cadd extension was leaking at the hose connector.Unfortunately, the patient did not notice this until after about 3 hours when he raised his backpack while going to bed and the pe solution had swum towards him.No reported adverse effects.
 
Additional Manufacturer Narrative
According to the investigation two pictures were received and the product appeared outside its package, which was the asv valve detached from the tube.The sample consist of one product from p/n 21-7375-24 l/n 3607883.The returned sample was received in used conditions inside a plastic bag without its original packaged.The sample was visually inspected at a distance of 12" to 24" under normal conditions of illumination.The sample was received with the asv valve loose and no solvent was found on the tube, nor the asv valve.The customer's reported problem was confirmed.According to the investigation the most probable root causes of the reported issue are, the operator did not applied solvent in the bonding between the spike and the tube or the solvent pots do not show a solvent level.According to the investigation, these actions were taken per previous complaints, investigation open in order to implement the replacement of current solvent pots by solvent dispensers.Quality alert was released as awareness that production personnel should be perform a verification of the container levels and it show them the differences between a tube with solvent and one without production personnel were trained in order to reinforce the bonding operation.

Brand Name
CADD EXTENSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8364935
Report Number3012307300-2019-00789
Device Sequence Number1826108
Product Code FPA
UDI-Device Identifier10610586027444
UDI-Public10610586027444
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/24/2023
Device Catalogue Number21-7375-24
Device Lot Number3607883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1